MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL; APPLIANCE, FIXATION, NAIL
Model Number 390.003
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: lxt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the clamp part of the multi-pin clamp and attachment have not come to a complete stop when tightening on to the carbon fiber rod.The defective clamps were replaced with non-properly functioning clamps.Procedure outcome and patient status are unknown.Concomitant devices: carbon fiber rod (part: unknown, lot: unknown, quantity: 1).This report is for a large ex-fix rod attachment.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 390.003.Lot number: h733509.Supplier lot number: n/a.Manufacture date or release to warehouse date: 11/21/2018.Expiration date: n/a.Supplier/manufacture site: greatbatch medical / brandywine.No ncrs were generated during production of assembly lot number h733509.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: the large ex-fix rod attachment multi-pin clamp mr-conditional (part # 390.003, lot # h800855, mfg # 12-nov-2018) was received at us cq with some discoloration on the device.The device was in the assembled state and showed minimal signs of wear.Functional test: the carbon fiber rods were not returned to us cq.However, a functional test was performed on the screw and it was found that the screw was not able to be loosened.The screw was on very tight and would not move.The complaint could not be replicated however since the screw would not move the complaint is confirmed.A dimensional inspection was not able to be performed due to the received condition.Drawings were reviewed and no issue determined.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX ROD ATTCHMT/MULTI PIN CLAMP/MR-CONDITIONAL
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8605519
Report Number2939274-2019-57992
Device Sequence Number16734187
Product Code KTT
UDI-Device Identifier10886982197801
UDI-Public(01)10886982197801
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number390.003
Device Catalogue Number390.003
Device Lot NumberH733509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/03/2019
06/11/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/11/2019
06/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS